Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Automorphism groups of spaces of minimal rational curves on Fano manifolds of Picard number $1$

Authors: Jun-Muk Hwang and Ngaiming Mok
Journal: J. Algebraic Geom. 13 (2004), 663-673
Published electronically: February 18, 2004
MathSciNet review: 2072766
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $X$ be a Fano manifold of Picard number $1$ and $M$ an irreducible component of the space of minimal rational curves on $X$. It is a natural problem to understand the extent to which the geometry of $X$ is captured by the geometry of $M$. In this vein we raise the question as to whether the canonical map $\operatorname {Aut}_o(X) \to \operatorname {Aut}_o(M)$ is an isomorphism. After providing a number of examples showing that this may fail in general, we show that the map is indeed an isomorphism under the additional assumption that the subvariety of $M$ consisting of members passing through a general point $x \in X$ is irreducible and of dimension $\geq 2$.

References [Enhancements On Off] (What's this?)

    [BS]BS Beltrametti, M. and Sommese, A.: The adjunction theory of complex projective varieties. Walter de Gruyter, 1995. [DR]DR Desale, U.V. and Ramanan, S.: Classification of vector bundles of rank 2 on hyperelliptic curves. Invent. Math. 38 (1976) 161-185. [Ho]Ho Horikawa, E.: On deformations of holomorphic maps I. J. Math. Soc. Japan 25 (1973) 372-396. [HM1]HM1 Hwang, J.-M. and Mok, N.: Rigidity of irreducible Hermitian symmetric spaces of the compact type under Kähler deformation. Invent. Math. 131 (1998) 393-418. [HM2]HM2 Hwang, J.-M. and Mok, N.: Cartan-Fubini type extension of holomorphic maps for Fano manifolds of Picard number 1. Journal Math. Pures Appl. 80 (2001) 563-575. [Is]Is Iskovskikh, V.A.: Anticanonical models of 3-dimensional algebraic varieties. J. Soviet Math. 13 (1980) 745-814. [Ke]Ke Kebekus, S.: Families of singular rational curves. J. Alg. Geom. 11 (2002) 245-256. [Ko]Ko Kollár, J.: Rational curves on algebraic varieties. Ergebnisse der Mathematik und ihrer Grenzgebiete, 3 Folge, Band 32, Springer-Verlag, 1996. [MU]MU Mukai, S. and Umemura, H.: Minimal rational threefolds. in Algebraic Geometry, Tokyo/Kyoto 1982. Lecture Notes in Math. 1016 (1983) 490-518. [NR]NR Narasimhan, M.S. and Ramanan, S.: Deformations of the moduli space of vector bundles over an algebraic curve. Ann. of Math. 101 (1975) 391-417. [SR]SR Semple, J. G. and Roth, L.: Introduction to algebraic geometry. Oxford University Press, 1985.

Additional Information

Jun-Muk Hwang
Affiliation: Department of Mathematics, Korea Institute for Advanced Study, 207-43 Cheongryangri-dong, Seoul 130-012, Korea
MR Author ID: 362260

Ngaiming Mok
Affiliation: Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong
MR Author ID: 191186

Received by editor(s): April 9, 2002
Published electronically: February 18, 2004
Additional Notes: The first author was supported by Grant No. 98-0701-01-5-L from the KOSEF. The second author was supported by a CERG of the Research Grants Council of Hong Kong